On a Problem of Letov in Optimal Control

[+] Author and Article Information
C. D. Johnson

Electrical Engineering Department, University of Alabama, Huntsville Center, Huntsville, Ala.

W. M. Wonham

Center for Control Theory, RIAS, Baltimore, Md.

J. Basic Eng 87(1), 81-89 (Mar 01, 1965) (9 pages) doi:10.1115/1.3650531 History: Received March 23, 1964; Online November 03, 2011


In a series of papers [1, 2], A. M. Letov discussed an optimal regulator problem for a linear plant with bounded control variable and quadratic performance index. This problem was also discussed by Chang [3]. Krasovskii and Letov observed later [4] that the solution proposed in [1, 2, and 3] may be correct only for special choices of the initial value of the state vector. In the present note, further aspects of the solution in the general case are described and three examples are given. The possible existence of a regime of unsaturated-nonlinear optimal control is demonstrated. The presence of this regime in the optimal control law was apparently overlooked in [1–4].

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In